Document Detail


QT interval prolongation and torsades de pointes in a patient undergoing treatment with vorinostat: A case report and review of the literature.
MedLine Citation:
PMID:  22825908     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
Vorinostat is a histone deacetylase inhibitor used in the treatment of recurrent or persistent cases of cutaneous T-cell lymphoma (CTCL). A retrospective review of 116 patients from phase I and II clinical trials who had a baseline and at least one subsequent ECG revealed that four patients had Grade 2 and one patient had Grade 3 QTc interval prolongation; however, a MEDLINE search found no reported cases of torsades de pointes (TdP) in patients treated with vorinostat. We describe the case of a 49 year-old male with a history of CTCL actively undergoing treatment with vorinostat. During day 1 of hospitalization, he developed a pulseless polymorphic ventricular tachycardia requiring resuscitation. He was found to have a QTc of 826 ms. Following correction of potassium and magnesium, QTc gradually decreased and no further ventricular arrhythmia was noted. Other factors implicated in this case included concurrent sertraline and doxepin therapy (both drugs have been associated with the development of TdP in overdose). The mechanism of development of TdP in this patient is postulated to be related to vorinostat use in combination with hypokalemia and concomitant treatment with medications associated with QTc prolongation. This case highlights the importance of post-market surveillance.
Authors:
Donald R Lynch Jr; Jeffrey B Washam; L Kristin Newby
Related Documents :
22871108 - Granulomatous interstitial nephritis in a patient with crohn's disease.
16160868 - Bilateral giant abdominoscrotal hydroceles complicated by appendicitis.
19966708 - An unusual complication of an attempt to open the airway in a choking child.
24268898 - Hyperbaric oxygen therapy for systemic gas embolism after hydrogen peroxide ingestion.
24518398 - Environmental toxicants and autism spectrum disorders: a systematic review.
11035178 - Reversible cardio-pulmonary changes due to adeno-tonsilar hypertrophy.
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Cardiology journal     Volume:  19     ISSN:  1897-5593     ISO Abbreviation:  Cardiol J     Publication Date:  2012  
Date Detail:
Created Date:  2012-07-24     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101392712     Medline TA:  Cardiol J     Country:  Poland    
Other Details:
Languages:  eng     Pagination:  434-8     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  'Idiopathic' acute myocardial infarction in a young patient with noncompaction cardiomyopathy.
Next Document:  Nebulized hyaluronan ameliorates lung inflammation in cystic fibrosis mice.